MAUDE Adverse Event Report: SMITH & NEPHEW, INC. ACUFEX ACCESS LATERAL TRACTION BOOM; SUPPORT, PATIENT POSITION

SMITH & NEPHEW, INC. ACUFEX ACCESS LATERAL TRACTION BOOM; SUPPORT, PATIENT POSITION
Model Number 72205103
Medical Device Problem Code Connection Problem (2900)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/23/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference case- (b)(4).
 
Event or Problem Description
It was reported that during the surgery the distal attachment of the acufex access where the sterile drapes attach was not securing or releasing as it should.No significant delay or other complications reported.Alternate positioning devices where used in order to complete the surgery.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
Internal complaint reference case (b)(4).The reported device, used in treatment, was not returned to the designated complaint facility for independent evaluation, thus visual inspection and functional testing could not be performed.A relationship, if any, between the subject device and the reported event could not be determined.No containment or corrective actions are recommended at this time.A review of the device history records showed there were no indications to suggest that the product did not meet manufacturing specification or would not be able to perform as intended.A complaint history review for similar confirmed complaints associated with this part number did not identify any prior similar events.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future reoccurrence of the reported event.The acufex access positioning system ifu warns, ¿prior to each use, inspect the acufex access positioning system and components for damage.¿ a review of the acufex access positioning system risk management files was performed and found multiple line items addressing this failure mode.If the product associated with this event is returned at a future date, this evaluation will be reopened for investigation.

Brand Name
ACUFEX ACCESS LATERAL TRACTION BOOM
Common Device Name
SUPPORT, PATIENT POSITION
Manufacturer (Section D)
SMITH & NEPHEW, INC.
76 s. meridian ave.
oklahoma city OK 73107
MDR Report Key11027841
Report Number1643264-2020-02111
Device Sequence Number1087968
Product Code CCX
UDI-Device Identifier00885556715123
UDI-Public00885556715123
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number72205103
Device Catalogue Number72205103
Device Lot Number50876272
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/23/2020
Supplement Date Received by Manufacturer01/20/2021
Initial Report FDA Received Date12/17/2020
Supplement Report FDA Received Date01/22/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;